What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 2, 1:45 PM EST, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 2, 1:45 PM EST, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
245 PM EDT Mon Jul 2 2018
.Short Term...(This evening through Tuesday)
Issued at 202 PM EDT Mon Jul 2 2018
Storms associated with an upper wave and weak surface boundary over
the Ohio River this afternoon will drop locally torrential rainfall
and produce gusty winds. Storms will dissipate this evening, leading
into a quiet overnight. Some patchy fog may form in a few spots
towards morning in the muggy, still air. Lows will be in the 70s
once again.
On Tuesday upper ridging from the Atlantic into the eastern United
States will push an upper level wave from the Tennessee Valley into
the Ohio Valley. Once again, scattered storms with heavy rain and
gusty winds will break out, especially over north central Kentucky
and southern Indiana in the afternoon. High temperatures will be
around 90.
&&
.Long Term...(Tuesday night through Monday)
Issued at 239 PM EDT Mon Jul 2 2018
Upper level ridge will begin to retrograde westward Tuesday, with
the core of it passing southern Indiana and central Kentucky on
Wednesday. Subsidence associated with the upper level ridge will
keep precipitation chances very low Wednesday, so the 4th of July
should end up being dry for most folks... Unfortunately, Wednesday
is looking to be the hottest day this upcoming week, and when
dewpoints are factored in, heat indices look to be above 100 nearly
everywhere, and could exceed low-end heat advisory criteria (105)
for several locations along and west of I-65. Should forecasts and
trends continue to show this, a heat advisory may be needed in
future updates.
The upper level ridge will settle over the central Rockies by the
end of the week. Around the same time, troughing over the eastern
CONUS and a cold front moving in from the north will bring a round
of showers and storms, followed by a slight cool-down behind the
front. What will be more noticeable are the dewpoints, as some
models forecast upper 40s to low 50s by 12z Saturday morning! Clouds
and precipitation chances over the weekend will vary on how far
south the front sinks, but for now will take a model blend given the
differences.
&&
.Aviation...(18Z TAF Issuance)
Issued at 111 PM EDT Mon Jul 2 2018
An upper level wave will help spark scattered thunderstorms in the
warm and very sticky air this afternoon. SDF should be the most
affected by storms, so will go beyond just VCTS there and introduce
a TEMPO group. The storms will produce locally torrential rain and
gusty winds.
Storms will slowly dissipate this evening with mostly quiet
conditions overnight. Some light BR may form around dawn in the
still, humid air.
Tomorrow a wave is predicted to drift northwestward from the
Tennessee Valley into the Ohio Valley and will spark scattered
showers and storms.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&
Short Term...13
Long Term...DM
Aviation...13
Hazardous weather outlook, Jul 2, 2:11 PM EST, 1 hour 7 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
311 PM EDT Mon Jul 2 2018
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-031915-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
311 PM EDT Mon Jul 2 2018 /211 PM CDT Mon Jul 2 2018/
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Tonight.
Scattered thunderstorms will slowly dissipate this evening. In the
meantime, the storms will be slow moving with localized flooding as
well as brief gusty winds and frequent lightning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Isolated to scattered thunderstorms are expected on Tuesday. Any
storms will be capable of locally heavy rainfall and flooding.
Heat index values around 105 degrees are possible during the
afternoon and early evening of the Fourth of July.
Thunderstorm chances will increase again Thursday into Friday.
.SPOTTER INFORMATION STATEMENT...
Spotters should report any flooded roadways or creeks as well as
stronger wind gusts or damage this evening.
13
In the hours before
Special weather statement, Jul 2, 1:42 PM EST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Louisville KY
142 PM CDT MON JUL 2 2018
KYZ070-021915-
Logan-
142 PM CDT MON JUL 2 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LOGAN COUNTY...
At 141 PM CDT, a strong thunderstorm was located over Russellville,
nearly stationary movement.
Locations impacted include...
Russellville, Oakville, Cave Springs and Dennis.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3678 8674 3672 8692 3683 8698 3692 8675
TIME...MOT...LOC 1841Z 159DEG 46KT 3686 8685
jdg
Special weather statement, Jul 2, 2:09 PM EST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Louisville KY
309 PM EDT MON JUL 2 2018
KYZ028-021945-
Hardin-
309 PM EDT MON JUL 2 2018
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL HARDIN COUNTY...
At 309 PM EDT, a strong thunderstorm was located 11 miles west of
Elizabethtown, moving north at 5 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Vine Grove, Howe Valley, Vertrees and Four Corners.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3777 8617 3780 8614 3780 8596 3763 8608
3764 8618 3775 8618
TIME...MOT...LOC 1909Z 208DEG 13KT 3769 8606
jdgSpecial weather statement, Jul 2, 2:13 PM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Louisville KY
313 PM EDT MON JUL 2 2018
KYZ041-048-049-057-021945-
Fayette-Jessamine-Clark-Madison-
313 PM EDT MON JUL 2 2018
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CLARK...EASTERN
JESSAMINE...NORTHWESTERN MADISON AND SOUTHEASTERN FAYETTE COUNTIES...
At 313 PM EDT, a strong thunderstorm was located near Nicholasville,
moving northeast at 10 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Lexington, Nicholasville, Hootentown, Spears, Coletown, Valley View,
Lisletown, Athens, Logana and Union Mills.
Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3779 8453 3781 8461 3800 8445 3791 8425
TIME...MOT...LOC 1913Z 203DEG 9KT 3786 8451
jdg
Special weather statement, Jul 2, 2:27 PM EST, 51 minutes before
Special Weather Statement
National Weather Service Louisville KY
327 PM EDT MON JUL 2 2018
KYZ039-047-022000-
Mercer-Anderson-
327 PM EDT MON JUL 2 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MERCER AND
SOUTHEASTERN ANDERSON COUNTIES...
At 326 PM EDT, a strong thunderstorm was located near Lawrenceburg,
moving north at 20 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Ballard, Terrapin, Tablow, Vanarsdell, Bondville, Dugansville,
Hickory Grove, Mcbrayer, Fox Creek and Kirkwood.
Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3786 8486 3786 8501 3787 8502 3800 8499
3799 8483
TIME...MOT...LOC 1926Z 199DEG 17KT 3797 8494
jdgSpecial weather statement, Jul 2, 2:40 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Louisville KY
340 PM EDT MON JUL 2 2018
KYZ039-040-022015-
Woodford-Anderson-
340 PM EDT MON JUL 2 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WOODFORD AND
NORTHEASTERN ANDERSON COUNTIES...
At 340 PM EDT, a strong thunderstorm was located near Lawrenceburg,
moving northeast at 15 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Lawrenceburg, Midway, Mckees Crossroads, Milner, Duckers, Millville,
Ninevah and Tyrone.
Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3799 8484 3800 8493 3808 8493 3810 8492
3809 8491 3810 8489 3812 8486 3814 8486
3817 8479 3816 8468
TIME...MOT...LOC 1940Z 205DEG 16KT 3808 8485
jdgSpecial weather statement, Jul 2, 3:00 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Louisville KY
400 PM EDT MON JUL 2 2018
KYZ035-022015-
Franklin-
400 PM EDT MON JUL 2 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FRANKLIN COUNTY...
At 400 PM EDT, a strong thunderstorm was located near Frankfort,
moving northeast at 10 mph.
Wind gusts of 50 to 55 mph and half inch hail are possible with this
storm.
Locations impacted include...
Frankfort, Bridgeport, Kennebec, Big Eddy, Farmdale, Capital City
Airport, Broadville Manor and Evergreen.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3816 8481 3814 8486 3812 8486 3810 8489
3809 8491 3810 8492 3811 8496 3812 8497
3812 8498 3814 8501 3823 8490
TIME...MOT...LOC 2000Z 224DEG 9KT 3815 8490
DM